×

zbMATH — the first resource for mathematics

Numerical methods for nonlinear partial differential equations of fractional order. (English) Zbl 1133.65116
Summary: We implement relatively new analytical techniques, the variational iteration method and the Adomian decomposition method, for solving nonlinear partial differential equations of fractional order. The fractional derivatives are described in the Caputo sense. The two methods in applied mathematics can be used as alternative methods for obtaining analytic and approximate solutions for different types of fractional differential equations. In these schemes, the solution takes the form of a convergent series with easily computable components. Numerical results show that the two approaches are easy to implement and accurate when applied to partial differential equations of fractional order.

MSC:
65R20 Numerical methods for integral equations
45K05 Integro-partial differential equations
65M70 Spectral, collocation and related methods for initial value and initial-boundary value problems involving PDEs
35K55 Nonlinear parabolic equations
26A33 Fractional derivatives and integrals
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Oldham, K.B.; Spanier, J., The fractional calculus, (1974), Academic Press New York · Zbl 0428.26004
[2] Caputo, M., Linear models of dissipation whose Q is almost frequency independent. part II, J. roy. astr. soc., 13, 529-539, (1967)
[3] Schneider, W.; Wyss, W., Fractional diffusion equation and wave equations, J. math. phys., 30, 134-144, (1989) · Zbl 0692.45004
[4] Miller, K.S.; Ross, B., An introduction to the fractional calculus and fractional differential equations, (1993), John Wiley and Sons, Inc. New York · Zbl 0789.26002
[5] Beyer, H.; Kempfle, S., Defintion of physically consistent damping laws with fractional derivatives, Z. angew math. mech., 75, 623-635, (1995) · Zbl 0865.70014
[6] Mainardi, F., Fractional relaxation-oscilation and fractional diffusion-wave phenomena, Chaos, solitons fractals, 7, 1461-1477, (1996) · Zbl 1080.26505
[7] Y. Luchko, R. Gorenflo, The initial value problem for some fractional differential equations with the Caputo derivative, Preprint series A08-98, Fachbreich Mathematik und Informatik, Freic Universitat Berlin, (1998).
[8] Podlubny, I., Fractional differential equations, (1999), Academic Press San Diego, CA · Zbl 0918.34010
[9] Huang, F.; Liu, F., The time-fractional diffusion equation and fractional advection – dispersion equation, Anziam j., 46, 1-14, (2005) · Zbl 1072.35218
[10] Huang, F.; Liu, F., The fundamental solution of the spcae-time fractional advection – dispersion equation, J. appl. math. comput., 18, 2, 339-350, (2005) · Zbl 1086.35003
[11] Momani, S., Non-perturbative analytical solutions of the space- and time-fractional Burgers equations, Chaos, solitons fractals, 28, 4, 930-937, (2006) · Zbl 1099.35118
[12] Odibat, Z.; Momani, S., Application of variational iteration method to nonlinear differential equations of fractional order, Int. J. nonlinear sci. numer. simul., 1, 7, 15-27, (2006) · Zbl 1401.65087
[13] Momani, S.; Odibat, Z., Analytical solution of a time-fractional navier – stokes equation by Adomian decomposition method, Appl. math. comput., 177, 2, 488-494, (2006) · Zbl 1096.65131
[14] Momani, S.; Odibat, Z., Numerical comparison of methods for solving linear differential equations of fractional order, Chaos, solitons fractals, 31, 5, 1248-1255, (2007) · Zbl 1137.65450
[15] Odibat, Z.; Momani, S., Approximate solutions for boundary value problems of time-fractional wave equation, Appl. math. comput., 181, 1, 767-774, (2006) · Zbl 1148.65100
[16] Marinca, V., An approximate solution for one-dimensional weakly nonlinear oscillations, Int. J. nonlinear sci. numer. simul., 3, 2, 107-110, (2002) · Zbl 1079.34028
[17] Hao, T.H., Search for variational principles in electrodynamics by Lagrange method, Int. J. nonlinear sci. numer. simul., 6, 2, 209-210, (2005) · Zbl 1401.78004
[18] Momani, S., An explicit and numerical solutions of the fractional KdV equation, Math. comput. simul., 70, 2, 110-1118, (2005) · Zbl 1119.65394
[19] Momani, S.; Abuasad, S., Application of he’s variational iteration method to Helmholtz equation, Chaos, solitons fractals, 27, 5, 1119-1123, (2006) · Zbl 1086.65113
[20] He, J.H., Variational iteration method for delay differential equations, Commun. nonlinear sci. numer. simul., 2, 4, 235-236, (1997)
[21] He, J.H., Semi-inverse method of establishing generalized principles for fluid mechanics with emphasis on turbomachinery aerodynamics, Int. J. turbo jet-engines, 14, 1, 23-28, (1997)
[22] He, J.H., Approximate solution of non linear differential equations with convolution product nonlinearities, Comput. meth. appl. mech. eng., 167, 69-73, (1998) · Zbl 0932.65143
[23] He, J.H., Approximate analytical solution for seepage flow with fractional derivatives in porous media, Comput. meth. appl. mech. eng., 167, 57-68, (1998) · Zbl 0942.76077
[24] He, J.H., Variational iteration method – a kind of non-linear analytical technique: some examples, Int. J. nonlinear mech., 34, 699-708, (1999) · Zbl 1342.34005
[25] He, J.H., Variational iteration method for autonomous ordinary differential systems, Appl. math. comput., 114, 115-123, (2000) · Zbl 1027.34009
[26] He, J.H., Variational theory for linear magneto-electro-elasticity, Int. J. nonlinear sci. numer. simul., 2, 4, 309-316, (2001) · Zbl 1083.74526
[27] He, J.H., Variational principle for nano thin film lubrication, Int. J. nonlinear sci. numer. simul., 4, 3, 313-314, (2003)
[28] He, J.H., Variational principle for some nonlinear partial differential equations with variable coefficients, Chaos, solitons fractals, 19, 4, 847-851, (2004) · Zbl 1135.35303
[29] Adomian, G., A review of the decomposition method in applied mathematics, J. math. anal. appl., 135, 501-544, (1988) · Zbl 0671.34053
[30] Adomian, G., Solving frontier problems of physics: the decomposition method, (1994), Kluwer Academic Publishers Boston · Zbl 0802.65122
[31] Wazwaz, A., A new algorithm for calculating Adomian polynomials for nonlinear operators, Appl. math. comput., 111, 53-69, (2000) · Zbl 1023.65108
[32] Wazwaz, A.; El-Sayed, S., A new modification of the Adomian decomposition method for linear and nonlinear operators, Appl. math. comput., 122, 393-405, (2001) · Zbl 1027.35008
[33] Rèpaci, A., Nonlinear dynamical systems: on the accuracy of adomian’s decomposition method, Appl. math. lett., 3, 3, 35-39, (1990) · Zbl 0719.93041
[34] Liu, H.M., Variational approach to nonlinear electrochemical system, Int. J. nonlinear sci. numer. simul., 5, 1, 95-96, (2004)
[35] Liu, H.M., Generalized variational principles for ion acoustic plasma waves by he’s semi-inverse method, Chaos, solitons fractals, 23, 2, 573-576, (2005) · Zbl 1135.76597
[36] Inokuti, M.; Sekine, H.; Mura, T., General use of the Lagrange multiplier in non-linear mathematical physics, (), 156-162
[37] Cherruault, Y., Convergence of adomian’s method, Kybernetes, 18, 31-38, (1989) · Zbl 0697.65051
[38] Cherruault, Y.; Adomian, G., Decomposition methods: A new proof of convergence, Math. comput. modell., 18, 103-106, (1993) · Zbl 0805.65057
[39] Abbaoui, K.; Cherruault, Y., New ideas for proving convergence of decomposition methods, Comput. math. appl., 29, 7, 103-108, (1996) · Zbl 0832.47051
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.